Alert archive / Washington / River Flood Warnings in 2012

River Flood Warning 18, NWS Seattle, WA

March 16, 2012Thurston County, Washington

NWS Seattle, WA issued this river flood warning at Mar 16, 2012, 4:28 AM PDT for Thurston County, Washington. It took effect at Mar 16, 2012, 6:20 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 4:28 AM PDT (11:28 UTC)
In effect from
Mar 16, 2012, 6:20 AM PDT
Expired
Mar 17, 2012, 2:06 PM PDT
In force
32 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Thurston County, WA

The radar

The Langley Hill radar (KLGX), 99 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chehalis River near Grand Mound (CGMW1). The gauge peaked at 14.39 ft at Mar 16, 2012, 11:00 PM PDT.

actionminormoderate5010003/1603/1703/18
Action stage
138.5 ft
Minor stage
141 ft
Moderate stage
142.5 ft
Major stage
144 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS46 KSEW 161128
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
428 AM PDT FRI MAR 16 2012

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.

.FLOOD BULLETIN NO. 3

HEAVY RAINS OVER THE SOUTHERN PORTION OF WESTERN WASHINGTON ON
THURSDAY HAVE CAUSED SHARP RISES ON THE CHEHALIS RIVER OVERNIGHT.
THE RIVER WILL CONTINUE TO RISE TODAY WITH THE CREST MOVING
DOWNSTREAM TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-162028-
/O.NEW.KSEW.FL.W.0018.120316T1734Z-120317T1034Z/
/CGMW1.1.ER.120316T1734Z.120317T0000Z.120317T0134Z.NO/
428 AM PDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM THIS MORNING TO LATE TONIGHT.
* AT  4:00 AM FRIDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM 
  FRIDAY AND CREST JUST ABOVE FLOOD STAGE AROUND 5 PM FRIDAY. THE
RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
5 follow-up statements
297 
WGUS86 KSEW 161330
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
630 AM PDT FRI MAR 16 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 4

HEAVY RAINS OVER THE SOUTHERN PORTION OF THE AREA YESTERDAY CAUSED
SOME MINOR FLOODING ON THE SKOKOMISH AND CHEHALIS RIVERS. THE
SKOKOMISH WILL FALL BELOW FLOOD STAGE THIS MORNING. THE CREST ON
THE CHEHALIS WILL MOVE DOWNSTREAM TODAY REACHING GRAYS HARBOR
COUNTY LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-161649-
/O.CON.KSEW.FL.W.0017.000000T0000Z-120316T1649Z/
/SRPW1.1.ER.120315T2140Z.120316T0245Z.120316T1200Z.NO/
630 AM PDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THIS MORNING. 
* AT  6:00 AM FRIDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING AND CONTINUE TO       
RECEDE FOR THE REMAINDER OF THE DAY.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WAC067-162130-
/O.EXT.KSEW.FL.W.0018.120316T1320Z-120317T1034Z/
/CGMW1.1.ER.120316T1240Z.120317T0000Z.120317T0134Z.NO/
630 AM PDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL LATE TONIGHT. 
* AT  6:00 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TODAY AND CREST
JUST ABOVE FLOOD STAGE AROUND 5 PM. THE RIVER WILL FALL BELOW FLOOD
STAGE THIS EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
309 
WGUS86 KSEW 162104
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
204 PM PDT FRI MAR 16 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 6

                SOUTH WEST REGION

HEAVY RAINFALL RECEIVED THURSDAY PRODUCED RIVER RISES ALONG THE CHEHALIS AND IT'S TRIBUTARIES. THE FLOOD WAVE IS PASSING DOWNSTREAM THROUGH THE MIDDLE REACHES OF THE CHEHALIS RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-170504-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120318T0348Z/
/CGMW1.1.ER.120316T1240Z.120317T0600Z.120317T1848Z.NO/
204 PM PDT FRI MAR 16 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL SATURDAY EVENING. 
* AT 1:00 PM FRIDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 14.6 FEET
  AROUND 11 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
  LATE MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
479 
WGUS86 KSEW 170506
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1006 PM PDT FRI MAR 16 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 8

                SOUTH WEST REGION

HEAVY RAINFALL THURSDAY PRODUCED RIVER RISES ALONG THE CHEHALIS AND
IT'S TRIBUTARIES. THE RIVER HAS CRESTED AT GRAND MOUND IN THURSTON
COUNTY. THE FLOOD WAVE WILL PASS DOWNSTREAM THROUGH GRAYS HARBOR
COUNTY THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-171306-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120317T2350Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T1450Z.NO/
1006 PM PDT FRI MAR 16 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL SATURDAY AFTERNOON. 
* AT  9:00 PM FRIDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 14.4 FEET AT 8 PM FRIDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
801 
WGUS86 KSEW 171308
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
608 AM PDT SAT MAR 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 9

                SOUTH WEST REGION

THE CREST WAVE ALONG THE CHEHALIS RIVER WILL MOVE THROUGH GRAYS
HARBOR COUNTY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-172108-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T2159Z.NO/
608 AM PDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL THIS EVENING. 
* AT  6:00 AM SATURDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 14.4 FEET AT 8 PM FRIDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WAC027-172108-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-120318T1642Z/
/CRPW1.1.ER.120317T1800Z.120318T0000Z.120318T0742Z.NO/
608 AM PDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM 11 AM SATURDAY UNTIL SUNDAY MORNING.
* AT  5:45 AM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 AM 
  SATURDAY AND CREST NEAR 21.2 FEET AROUND 5 PM SATURDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
625 
WGUS86 KSEW 172106
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
206 PM PDT SAT MAR 17 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 10


THE CREST WAVE ALONG THE CHEHALIS RIVER IS MOVING THROUGH GRAYS
HARBOR COUNTY TODAY. THE RIVER WILL FLUCTUATE NEAR FLOOD
STAGE...GETTING JUST ABOVE FLOOD STAGE AROUND HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-172136-
/O.CAN.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T1952Z.NO/
206 PM PDT SAT MAR 17 2012

THE FLOOD WARNING HAS ENDED FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* AT  1:00 PM SATURDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FALLING BELOW FLOOD STAGE THIS AFTERNOON.
* FORECAST...THE RIVER FELL TO FLOOD STAGE 12:52 PM SATURDAY EARLY
  THIS AFTERNOON AND WILL CONTINUE TO FALL.
* IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW 
  ROADS.

$$

WAC027-180506-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/
/CRPW1.1.ER.120317T2220Z.120318T0600Z.120319T0026Z.NO/
206 PM PDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED THROUGH SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM SATURDAY AFTERNOON AND NIGHT INTO SUNDAY.
* AT 12:45 PM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE THROUGH
  TONIGHT WITH A FORECAST CREST OF 21.1 FEET AROUND 11 PM TONIGHT.
  THE RIVER WILL FALL BELOW AND THEN STAY BELOW FLOOD STAGE LATER
  SUNDAY.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 4:05 AM PDT, 23 minutes earlier.

Area forecast discussion, Mar 16, 4:05 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PDT FRI MAR 16 2012

.SYNOPSIS...COOL AND WET WEATHER WILL CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH THE AREA. YET
ANOTHER COOL TROUGH WILL SET UP OVER WESTERN WASHINGTON OVER THE
WEEKEND LOWER THE SNOW LEVEL DOWN TO BELOW 1000 FEET.

&&

.SHORT TERM...SATELLITE IMAGERY AND WSR-88D'S SHOW ONE BAND OF
SHOWERS EXITING WESTERN WASHINGTON TO THE NORTH WITH ANOTHER BAND OF
SHOWERS MOVING INTO THE AREA FROM THE SOUTHWEST. WESTPORT PROFILER
SHOWS THE FREEZING LEVEL NEAR 3000 FEET EARLY THIS MORNING WITH ALL
OF THE SHOWERS IN THE FORM OF RAIN IN THE LOWLANDS. COOL UPPER LEVEL
TROUGH ANCHORED OFFSHORE WILL KEEP THE AIR MASS OVER WESTERN
WASHINGTON SLIGHTLY UNSTABLE TODAY SO EVEN AFTER THE ORGANIZED BAND
OF SHOWERS MOVES THROUGH THIS MORNING THE THREAT OF SHOWERS WILL
CONTINUE INTO THE AFTERNOON HOURS.

A SMALL BREAK IN THE ACTION THIS EVENING BEFORE A MORE ORGANIZED
SHORTWAVE GETS KICKED OUT OF THE TROUGH AND MOVES THROUGH WESTERN
WASHINGTON LATE TONIGHT INTO SATURDAY MORNING. BEHIND THE
SHORTWAVE...THE AIR MASS OVER WESTERN WASHINGTON COOLS DOWN WITH THE
1000-850 MB THICKNESS VALUES DROPPING BELOW 1300 METERS SATURDAY
EVENING. THE UPPER LEVEL TROUGH AXIS IS STILL OFFSHORE SATURDAY
EVENING BRINGING ABOUT ANOTHER ROUND OF THE LOW SNOW LEVELS...BELOW
1000 FEET...ALONG WITH SHOWER ACTIVITY FOR THE AREA. THIS SCENARIO
WILL CONTINUE THROUGH SUNDAY WITH THE TROUGH AXIS NOT MOVING EAST OF
THE CASCADES UNTIL SUNDAY NIGHT. ON SUNDAY THE SNOW LEVEL WILL LOWER
DOWN TO 500 FEET OR LESS BUT DAYTIME HIGHS WITH A LITTLE BIT OF
MARCH SUNSHINE WILL STILL GET INTO THE LOWER TO MID 40S. AT THIS
POINT NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED BUT A HEAVY SHOWER
DURING THE OVERNIGHT HOURS SATURDAY NIGHT COULD DROP AN INCH OR TWO
ON THE HIGHER HILLS. FELTON

.LONG TERM...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THIS MORNING
WITH A VERY FLAT UPPER LEVEL RIDGE MOVING THROUGH THE AREA ON MONDAY
AND A LOW CHANCE OF SHOWERS. THE RIDGE WILL SHIFT EAST QUICKLY WITH
A WARMER AND WETTER SYSTEM MOVING INTO THE AREA FOR TUESDAY. THE
MODEL SOLUTIONS START TO DIVERGE ON WEDNESDAY WITH THE GFS DROPPING
THE SYSTEM SOUTH INTO OREGON WHILE THE ECMWF BRINGS ANOTHER WET
SYSTEM INTO THE AREA. ANOTHER COOL UPPER LEVEL TROUGH SETTING UP
OFFSHORE ON THURSDAY. LITTLE CHANGE TO THE EXTENDED FORECAST THIS
MORNING. FELTON

&&

.HYDROLOGY...HEAVY RAINS FELL OVER THE SOUTH SLOPES OF THE OLYMPIC
MOUNTAINS THURSDAY DRIVING THE SKOKOMISH RIVER ABOVE FLOOD STAGE.
THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.

OTHER RIVERS IN SOUTHWEST WASHINGTON HAD SHARP INCREASES ON THURSDAY
BUT FOR THE MOST PART THEY CRESTED LAST NIGHT. ONLY THE CHEHALIS
RIVER WILL CONTINUE TO RISE TODAY WITH THE CREST MOVING DOWNSTREAM
LATE TODAY INTO SATURDAY. A FLOOD WARNING FOR THE CHEHALIS AT GRAND
MOUND WILL BE ISSUED IN THE NEXT HALF HOUR WITH THE RIVER CRESTING
SLIGHTLY ABOVE FLOOD STAGE LATER TODAY. A FLOOD WATCH REMAINS IN
EFFECT FOR THE MIDDLE AND LOWER CHEHALIS RIVER THROUGH SATURDAY
AFTERNOON.

THE EXTENDED MODELS ARE STILL SHOWING THE POSSIBILITY OF A FLOOD
PATTERN SETTING UP TUESDAY AND WEDNESDAY OF NEXT WEEK WITH A PERIOD
OF POSSIBLE HEAVY RAIN AND WARMER TEMPERATURES. FELTON

&&

.AVIATION...MODERATE SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY THEN
BECOME SOUTHERLY TONIGHT. MODERATE SOUTHERLY SURFACE GRADIENTS WILL
WEAKEN TODAY. A SURFACE LOW WILL MOVE SOUTHWEST TO NORTHEAST ACROSS
THE AREA ON SATURDAY. AIR MASS IS MOIST AND SLIGHTLY UNSTABLE WITH
SHOWERS. MOUNTAINS OBSCURED.

CEILINGS ARE GENERALLY 2-3K FT IN SHOWERS...3-5K FT OR NO CEILINGS
AWAY FROM SHOWERS. THESE CONDITIONS WILL PERSIST THIS MORNING...WITH
A GENERALLY IMPROVING TREND THIS AFTERNOON.

KSEA...DISCUSSION ABOVE APPLIES. WIND WILL BE SOUTHERLY 7-12 KT
TODAY...THEN BECOME NORTHEAST 5-9 KT TONIGHT. CHB

&&

.MARINE...SMALL CRAFT ADVISORY STRENGTH SOUTHWEST WINDS WILL PERSIST
ON THE COAST THIS MORNING...THEN TAPER. WINDS SHOULD REMAIN BELOW 20
KT TODAY OVER INLAND AREAS. HAZARDOUS SEAS WILL REMAIN ABOVE 10 FEET
TODAY AND TONIGHT ON THE COAST.

A DEEP LOW WILL FORM OFF THE OREGON COAST THIS AFTERNOON...THEN FILL
AS IT MOVES NORTHEAST TONIGHT AND SATURDAY. CURRENT TRACK IN THE
MODELS TAKES THE LOW INTO EASTERN WASHINGTON. WIND OVER WESTERN
WASHINGTON WILL SWITCH FROM NORTHEAST TONIGHT TO SOUTHWEST SATURDAY
AFTERNOON. A STRONGER SYSTEM ARRIVES ABOUT TUESDAY. THIS SYSTEM
SHOULD HAVE GALE FORCE WINDS OVER MOST WATERS. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FOR LEWIS...THURSTON AND GRAYS HARBOR COUNTIES.
PZ...SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:46 PM PDTSmall Craft Advisory for Hazardous SeasSEW6 hr
Mar 16, 2:52 AM PDTSmall Craft Advisory for WindsSEW10 hr
Mar 16, 2:52 AM PDTSmall Craft Advisory for Hazardous SeasSEW18 hr
Mar 16, 8:20 AM PDTSmall Craft AdvisorySEW6 hr

Nearby

River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.